Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 14, NWS Riverton, WY

November 3, 2015Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 3, 2015, 1:17 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Nov 3, 2015, 11:00 AM MST. It was in force for 7 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 3, 2015, 1:17 AM MST (08:17 UTC)
In effect from
Nov 3, 2015, 11:00 AM MST
Expired
Nov 3, 2015, 6:01 PM MST
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 3, 11:55 AM MSTNON-TSTM WND GST 5915 Ese Point Of Rocks, WYMESONET STATION 23 W WAMSUTTER /UP439/
Nov 3, 12:10 PM MSTNON-TSTM WND GST 5728 W Rawlins, WYSUSTAINED 42 MPH.
Nov 3, 12:10 PM MSTNON-TSTM WND GST 685 E Ervay, WYMESONET STATION 16 S HILAND /RSNW4/
Nov 3, 12:20 PM MSTNON-TSTM WND GST 619 W Red Desert, WYMESONET STATION I 80 - MILE MARKER 157 /WY13/
Nov 3, 12:21 PM MSTNON-TSTM WND GST 6010 Ene Wamsutter, WYMESONET STATION I 80 - MILE MARKER 184 /KCTD/
Nov 3, 12:26 PM MSTNON-TSTM WND GST 598 E Rock Springs, WYASOS STATION ROCK SPRINGS AIRPORT /RKS/
Nov 3, 12:29 PM MSTNON-TSTM WND GST 591 S Lander, WYASOS STATION LANDER AIRPORT /LND/MEDIA REPORTS LARGE TREE LIMB DOWN ON 800 BLOCK OF LINCOLN STREET
Nov 3, 12:52 PM MSTNON-TSTM WND GST 588 S Casper, WYMESONET STATION 8 S CASPER /CMRW4/
Nov 3, 1:00 PM MSTNON-TSTM WND GST 582 Se Hiland, WYMESONET STATION 2 SE HILAND /KHLD/
Nov 3, 1:50 PM MSTNON-TSTM WND GST 607 N Bairoil, WYMESONET STATION 7 SW MUDDY GAP /CAMW4/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS75 KRIW 030817
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
117 AM MST TUE NOV 3 2015

...VERY STRONG WINDS EXPECTED ACROSS PARTS OF CENTRAL WYOMING
TODAY...

.AN APPROACHING COLD FRONT COMBINED WITH VERY STRONG WINDS ALOFT
WILL AID IN PRODUCING A STRONG SOUTH WIND ACROSS THE AREA AS
EARLY AS LATE THIS MORNING...CONTINUING INTO THIS EVENING.

WYZ030-032300-
/O.UPG.KRIW.HW.A.0015.151103T1800Z-151104T0300Z/
/O.NEW.KRIW.HW.W.0014.151103T1800Z-151104T0300Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
117 AM MST TUE NOV 3 2015

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE SOUTH WINDS WILL INCREASE LATER THIS
  MORNING...BECOMING STRONG AFTER 11 AM...CONTINUING INTO THE
  EARLY EVENING HOURS.

* WINDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 80. SECURE
  ANY LOOSE OUTDOOR ITEMS THAT COULD BE LIFTED OR BLOWN AWAY IN
  THESE STRONG WINDS TUESDAY. ADDITIONALLY...ANY FIRES THAT
  DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-032300-
/O.UPG.KRIW.HW.A.0015.151103T1800Z-151104T0300Z/
/O.NEW.KRIW.HW.W.0014.151103T1800Z-151104T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
117 AM MST TUE NOV 3 2015

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTH WINDS WILL DEVELOP AND INCREASE OVER THE AREA
  THROUGH THIS MORNING. WINDS WILL BECOME STRONG LATE THIS MORNING
  AND CONTINUE INTO EARLY THIS EVENING.

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ON THE AREA ROADS...INCLUDING 287...BETWEEN
  SWEETWATER REST STOP...JEFFREY CITY AND MUDDY GAP.
  ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY
  WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-032300-
/O.UPG.KRIW.HW.A.0015.151103T1800Z-151104T0300Z/
/O.NEW.KRIW.HW.W.0014.151103T1800Z-151104T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
117 AM MST TUE NOV 3 2015

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHWEST WIND WILL GRADUALLY INCREASE THROUGH THIS
  MORNING. WINDS WILL BECOME QUITE STRONG AFTER 11 AM AND PEAK
  DURING THE LATE AFTERNOON. THESE WINDS WILL LIKELY CONTINUE INTO
  THE EARLY EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ON THE AREA ROADS...INCLUDING 20 26 BETWEEN HILAND
  AND CASPER AND EVEN 220 AT TIMES BETWEEN MUDDY GAP AND CASPER.
  SECURE LOOSE OUTDOOR ITEMS ALSO THAT MAY BE LIFTED OR BLOWN
  AROUND IN THESE STRONG WINDS. ADDITIONALLY...ANY FIRES THAT
  DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ018-032300-
/O.UPG.KRIW.HW.A.0015.151103T1800Z-151104T0300Z/
/O.NEW.KRIW.HW.W.0014.151103T1800Z-151104T0300Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
117 AM MST TUE NOV 3 2015

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...VERY STRONG WIND WILL DEVELOP ALONG THE EAST SLOPE OF
  THE WIND RIVER MOUNTAINS THROUGH THIS MORNING. IT IS LIKELY THAT
  THESE VERY STRONG WINDS WILL SPREAD INTO THE LANDER FOOTHILLS
  BETWEEN LATE MORNING AND THIS AFTERNOON. THE WINDS WILL CONTINUE
  INTO THE EARLY EVENING PERIOD. 

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR STRONG CROSSWINDS ON
  HIGHWAY 287. SECURE LOOSE ITEMS THAT COULD BE LIFTED OR BLOWN
  AROUND BY THESE STRONG SOUTH WIND. ADDITIONALLY...ANY FIRES THAT
  DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
102 
WWUS75 KRIW 032233
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MST TUE NOV 3 2015

...VERY STRONG WINDS EXPECTED ACROSS PARTS OF CENTRAL WYOMING
TODAY...

.AN APPROACHING COLD FRONT COMBINED WITH VERY STRONG WINDS ALOFT
WILL AID IN PRODUCING A STRONG SOUTH WIND ACROSS THE AREA WHICH
WILL CONTINUE INTO EVENING HOURS.

WYZ030-040300-
/O.CON.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
333 PM MST TUE NOV 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...STRONG SOUTHERLY WIND WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS OF
  AROUND 60 MPH HAVE BEEN NOTED ACROSS SWEETWATER COUNTY THIS
  AFTERNOON.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 80.
  ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD
  RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-040300-
/O.CON.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
333 PM MST TUE NOV 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THIS
  EVENING.

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. GUSTS UP TO
  60 MPH HAVE BEEN REPORTED THIS AFTERNOON. 

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG 
  CROSSWINDS ON THE AREA ROADS...INCLUDING 287...BETWEEN 
  SWEETWATER REST STOP...JEFFREY CITY AND MUDDY GAP. 
  ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD 
  RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT 
  RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-040300-
/O.CON.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
333 PM MST TUE NOV 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...STRONG SOUTHWESTERLY WINDS WILL LIKELY CONTINUE INTO
  THE EARLY EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. WIND GUSTS
  UP TO 68 MPH HAVE BEEN REPORTED ACROSS CENTRAL NATRONA COUNTY.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ON THE AREA ROADS...INCLUDING 20 26 BETWEEN HILAND
  AND CASPER AND EVEN 220 AT TIMES BETWEEN MUDDY GAP AND CASPER.
  ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD
  RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ018-040300-
/O.CON.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
333 PM MST TUE NOV 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...VERY STRONG WIND ALONG THE EAST SLOPE OF THE WIND RIVER
  MOUNTAINS AND ACROSS THE LANDER FOOTHILLS WILL CONTINUE INTO
  THE EARLY EVENING PERIOD.

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS
  UP TO 59 MPH HAVE BEEN REPORTED AT LANDER.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR STRONG CROSSWINDS ON
  HIGHWAY 287. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY
  SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
007 
WWUS75 KRIW 040101
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
601 PM MST TUE NOV 3 2015

WYZ018>020-030-040215-
/O.CAN.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY...CASPER...
WAMSUTTER
601 PM MST TUE NOV 3 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS ACROSS SOUTHERN AND CENTRAL WYOMING HAVE DECREASED TO
20 TO 30 MPH WITH GUSTS TO 40 MPH. WIND SPEEDS ARE EXPECTED TO
STAY BELOW HIGH WIND CRITERIA TONIGHT. THEREFORE...THE HIGH WIND
WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 2, 10:32 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Nov 2, 10:32 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1032 PM MST MON NOV 2 2015

.SHORT TERM...TONIGHT THROUGH TUESDAY (ISSUED AT 311 PM MDT)

WEAK BUT MOIST UPGLIDE CONTINUES ACROSS THE NW THIS AFTERNOON WITH
PERIODS OF LIGHT TO MODERATE PCPN CONTINUING IN THE NW. A FEW
AREAS OF HEAVIER SNOW IN THE BAND TO THE WEST ALONG OUR WARM FRONT
/SHORTWAVE AREA WITH A LITTLE JET SUPPORT POSSIBLY. MOST OF IT
HAS STAYED WEST OF THE BORDER BUT A RECENT PIECE CAME ACROSS WITH
SOME BRIEF HEAVIER SNOW AND BIG SNOWFLAKES IN THE TETONS. WEAK
UPGLIDE IN CENTRAL WYO BEHIND OUR WEAK FRONTAL BOUNDARY THAT
DEVELOPED OVERNIGHT IS KEEPING TEMPS DOWN OVER YESTERDAY'S BALMY
READINGS. MAIN MODEL TRENDS SINCE YESTERDAY IS A SLOWER EVOLUTION
AND FURTHER WEST TRACK WITH OUR SYSTEM ON TUESDAY. END RESULT IS
MUCH WARMER POTENTIAL...LIKE 60S...EAST OF THE DIVIDE WITH ONLY
THE FAR NORTHERN ZONES POSSIBLY HOLDING IN THE COOLER AIR. THE
DEVELOPING SURFACE LOW THAT MOVES QUICKLY NEWD FROM WESTERN WYO TO
CENTRAL WYOMING DURING THE AFTERNOON WILL LIKELY RESULT IN STRONG
SOUTH WINDS DEVELOPING FOR MANY AREAS OF SRN AND CENTRAL WYOMING
ON TUESDAY. SOME OF THAT WIND MAY EVEN SURFACE TONIGHT. FIRST IN
THE SOUTH AND THEN TRYING TO WORK DOWN OFF THE WIND RIVERS AND
ALSO THE WIND CORRIDOR OVERNIGHT. SOME WIND SHEAR POTENTIAL FOR
OUR NEARBY TAF SITES LIKE LND...CPR AND POSSIBLY RIW. LANDER WILL
HAVE TO BE WATCHED FOR WIND MIXING DOWN LATER TONIGHT. ALL AREAS
WILL BE WINDY TO VERY WINDY FROM SWEETWATER AND SUBLETTE NORTH
THROUGH FREMONT AND NATRONA AND WORKING ITS WAY INTO AT LEAST THE
SOUTHERN PART OF THE BIG HORN BASIN AND SRN JOHNSON. SOME OF THESE
WINDS COULD APPROACH HIGH WIND. OUT WEST...THE UPGLIDE PATTERN
SHOULD KEEP SOME SNOW GOING IN THE NW TONIGHT FOR AT LEAST THE NW
HALF OF THE PARK BUT A BREAK OR SIGNIFICANT LIGHTENING IS LIKELY
IN THE TETONS AND POSSIBLY SERN HALF OF YNP. SNOW WILL REDEVELOP
TUESDAY MORNING WITH A BURST/PERIOD OF HEAVY SNOW WITH FROPA FROM
LATE MORNING INTO THE AFTERNOON. LOWER ELEVATIONS MAY STAY SNOW
DURING THE AFTERNOON BUT IT COULD BE CLOSE TOWARDS THE END OF THIS
PERIOD. WIND SHOULD ALSO INCREASE ACROSS MOST OF THE WIND AHEAD OF
AND WITH FROPA LATER TONIGHT INTO TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY

STRONG WINDS WILL REMAIN OVER THE WIND CORRIDOR INTO TUESDAY
EVENING...BEFORE DIMINISHING OVERNIGHT. ADDITIONALLY...SNOWFALL WILL
ALSO BE PRESENT...ESPECIALLY ACROSS THE NORTHWESTERN MOUNTAINS.
SWEETWATER COUNTY MAY ALSO SEE AN INCREASE OF PRECIPITATION DURING
THE OVERNIGHT HOURS...THOUGH QUESTIONS REMAIN REGARDING COVERAGE OF
PRECIPITATION DURING THIS TIME. MODELS HAVE BEEN TRENDING SLOWER AND
WARMER RECENTLY...WEAKENING SOME CONCERN FOR THE LONGEVITY OF THE
CURRENT WINTRY SYSTEM. SOME AREAS WILL SEE SNOWFALL OR A SNOW-RAIN
MIX THAT MAY MAKE ROADWAYS HAZARDOUS DURING THE OVERNIGHT
HOURS...INTO WEDNESDAY MORNING.

THE TROUGH AXIS WILL WORK ITS WAY THROUGH THE STATE ON
WEDNESDAY...AND WILL BASICALLY EXIT THE AREA BY THURSDAY EVENING. AS
THE AXIS MOVES THROUGH...PRECIPITATION AND COOLER TEMPERATURES WILL
MOVE THROUGH THE STATE IMPACTING BOTH SIDES OF THE CONTINENTAL
DIVIDE BEFORE ITS DEPARTURE. SNOWFALL FOR AREAS EAST OF THE DIVIDE
IS NOT CURRENTLY EXPECTED TO BE SIGNIFICANT.

A DRIER NORTHWEST FLOW REPLACES THIS SYSTEM ON FRIDAY. THIS FLOW
WILL BE DIRTY...WITH MOISTURE CONTINUING TO IMPACT NORTHWESTERN
WYOMING THROUGH FRIDAY. THIS ADDED MOISTURE WILL KEEP LIGHT SNOWFALL
OVER THE HIGHER TERRAIN. BUILDING HIGH PRESSURE THEN ANTICIPATED BY
FRIDAY EVENING ACROSS THE AREA...WITH WIDESPREAD DRY CONDITIONS. A
WAVE OF LOW PRESSURE MOVING OVER THE PACIFIC NORTHWEST WILL FLATTEN
THE RIDGE ON SATURDAY AND SUNDAY AS THE SYSTEM MOVES FURTHER INLAND.
MONDAY WILL SEE THE BEGINNINGS OF PRECIPITATION ACROSS THE NORTHWEST
ASSOCIATED WITH THIS UPCOMING SYSTEM. MODELS ARE IN SLIGHT
DISAGREEMENT WITH THE PROGRESSION OF THIS UPCOMING SYSTEM...BUT THE
DIFFERENCES ARE NOT RESULTING IN MUCH OF A PRECIPITATION RELATED
VARIANCE.

&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL OVER THE REGION THROUGH THE FORECAST
PERIOD. SOME LOW CLOUDS PRODUCING MVFR CONDITIONS WILL OCCUR IN FAR
NORTHERN WY...MAINLY NORTH OF A CODY TO GREYBULL LINE OVERNIGHT
THROUGH TUESDAY NIGHT. A SOUTH TO SOUTHWEST WIND WILL INCREASE
TUESDAY MORNING OVER THE CENTRAL TERMINAL SITES AND THIS WIND WILL
ADVANCE INTO NORTHERN WY BY 20Z. HOWEVER...NOT EXPECTING THE SOUTH
WIND TO IMPACT KCOD AIRPORT. THE WIND WILL DECREASE BY 03Z WED IN
MOST PLACES. ISOLATED SHOWERS ARE EXPECTED OVER NORTHERN WY TUESDAY
AFTERNOON AND EVENING. PLEASE CHECK THE LATEST TERMINAL FORECASTS
FOR MORE DETAILS.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

RAIN AND HIGH MOUNTAIN SNOW SHOWERS WILL OCCUR OVER NW WY OVERNIGHT
INTO TUESDAY MORNING. LOW CLOUDS WILL OCCUR AROUND THE KJAC AIRPORT
OVERNIGHT INTO TUE MORNING. A WEATHER SYSTEM WILL IMPACT THIS AREA
TUESDAY AFTERNOON SPREADING RAIN SHOWERS AT THE LOWER ELEVATIONS
FROM AFTON TO JACKSON. SNOW TO OVER THE NORTHWEST WY MOUNTAINS
TUESDAY MORNING THROUGH TUESDAY EVENING. EXPECT AREAS OF MVFR
CONDITIONS AND LOCAL IFR CONDITIONS FROM AFTON TO JACKSON AND INTO
THE NW MOUNTAINS. IN SOUTHWEST WY VFR CONDITIONS TO PREVAIL THROUGH
TUESDAY NIGHT. A GUSTY SOUTH WIND WILL PREVAIL FROM 17Z TUESDAY
MORNING THROUGH EARLY TUE EVENING...THEN THE WIND DIMINISHING AFTER
01Z WED. PLEASE CHECK THE LATEST TERMINAL FORECASTS FOR MORE DETAILS.

&&

.FIRE WEATHER...

...ELEVATED FIRE DANGER ACROSS NATRONA COUNTY TUESDAY WITH STRONG
SOUTH SOUTHWEST WIND...TEMPERATURES IN THE 60S AND LOWERING
RH'S IN THE HIGH TEENS TO LOWER 20S...

A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING INCREASED MOISTURE
AND A CONTINUING CHANCE OF RAIN AND SNOW TO AREAS WEST OF THE DIVIDE
AHEAD OF A ROBUST UPPER LEVEL STORM SYSTEM. NORTHWESTERN WYOMING
WILL BE MOST SUSCEPTIBLE THROUGH TODAY....BEFORE PRECIPITATION
CHANCES SPREAD EAST OF THE DIVIDE LATER TUESDAY NIGHT AND WEDNESDAY
MORNING. SIGNIFICANT SNOWFALL MAY OCCUR WITH THIS STORM ACROSS THE
WESTERN MOUNTAINS...ESPECIALLY THE NORTHWEST FORECAST ZONES.
EAST OF THE DIVIDE...WINDS WILL TURN OUT OF THE SOUTH SOUTHWEST
INTO TUESDAY...BLOWING 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH
THROUGH TONIGHT...30 TO 40 MPH WITH GUSTS 50 TO 60 MPH TUESDAY
ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. THE COMBINATION
OF WARM TEMPERATURES...VERY STRONG SOUTH TO SOUTHWEST WIND AND MIN
RH'S UNDER 20 PERCENT WILL ELEVATE THE FIRE DANGER SIGNIFICANTLY
OVER NATRONA COUNTY TUESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
WYZ018>020-030.

WINTER WEATHER ADVISORY UNTIL 5 PM MST TUESDAY FOR WYZ001-012.

&&

SHORT TERM...SKRBAC
LONG TERM...BRANHAM
AVIATION...AR
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 2, 2:00 PM MST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
200 PM MST MON NOV 2 2015

WYZ001>020-022>030-031300-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
200 PM MST MON NOV 2 2015

...WINTER WEATHER ADVISORY FOR THE MOUNTAINS OF NORTHWEST WYOMING
THROUGH THE DAY ON TUESDAY...
...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING LATE TUESDAY
MORNING THROUGH EARLY TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS SNOWFALL OCCURRING ABOVE 7500 FEET IN THE WESTERN
MOUNTAINS. SIGNIFICANT SNOW ACCUMULATION IN THE NORTHWEST
MOUNTAINS. PLEASE SEE THE WINTER WEATHER ADVISORY FOR MORE
DETAILS.

STRONG SOUTH TO SOUTHWEST WIND WILL DEVELOP ALONG THE EAST SLOPE
OF THE WIND RIVER MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TUESDAY AND WEDNESDAY...PERIODS OF SNOW POSSIBLE ACROSS WESTERN
WYOMING...MODERATE TO HEAVY AT TIMES.

VERY STRONG SOUTH WIND POSSIBLE BETWEEN ROCK SPRINGS...LANDER AND
OVER TO CASPER FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING.
VERY STRONG WIND WILL ALSO BLOW ALONG THE EAST SLOPE OF THE
CENTRAL MOUNTAIN RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND STRONG WIND
GUSTS OVER 50 MPH.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.